SYNTHES GMBH CHUCK/KEYLESS/DRILL SPEED FOR TRS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Back to Search Results |
| Catalog Number |
05.001.208 |
| Medical Device Problem Codes |
Mechanical Jam (2983); Complete Loss of Power (4015)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed and it was determined that the reported condition of device being frozen/not moving identified during service and evaluation was confirmed.The assignable root cause was determined to be traced to component failure from wear.Udi: (b)(4).
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the keyless chuck device was frozen/would not move.It was further observed that the device had color band chipping/fading and illegible etch.It was determined that the device did not function and its moving parts did not move smoothly.It was further determined that the device failed pretest for marking and labeling, checking for mechanical free movement, and checking general function in running mode.It was noted in the service order that the device did not work.It was reported there were no delays to the surgical procedure and the surgery was completed as intended.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Correction: upon further review of the complaint investigation, it was determined that the initially reported conditions of moving parts of the device not moving smoothly and device not functioning not occur and therefore, is unlikely to cause or contribute to serious injury or death if it were to recur.It was further determined that the device had corroded bearing and worn seal.The assignable root cause was determined to be due to component failure from normal wear.